Colorado, 2013Tornadoes and Flash Flooding in Colorado, August 3, 2013
August 3, 2013 · NWS BOU · 32 events in 8 counties and zones
Severe thunderstorms brought damaging hail, wind, tornadoes, heavy rain and flash flooding to portions of the Urban Corridor and Northeast Plains. Very large hail, ranging from quarter to softball size, caused extensive damage to property and crops.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- $105,000
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms brought damaging hail, wind, tornadoes, heavy rain and flash flooding to portions of the Urban Corridor and Northeast Plains. Very large hail, ranging from quarter to softball size, caused extensive damage to property and crops. Several small and brief non supercell tornadoes touched down but did little if any damage. Most the damage was the result of the large hail, intense thunderstorm winds, heavy rain and flash flooding. In Erie, a velodrome under construction was heavily damaged.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 3, 9:34 AM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 9:34 AM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1034 AM MDT SAT AUG 3 2013
.UPDATE...CURRENT FORECAST ALREADY MENTIONS QUITE A BIT OF WEATHER
THIS AFTERNOON...AND ALL THE NECESSARY INGREDIENTS SEEM TO BE
COMING TOGETHER. DEW POINTS ON THE EASTERN PLAINS ARE IN THE MID
AND UPPER 60S WITH SOUTHEASTERLY SURFACE WINDS THAT WILL HELP HOLD
THE MOISTURE CLOSER TO THE FOOTHILLS. SKIES OVER THE I-25 CORRIDOR
ARE SUNNY...ALLOWING FOR STRONG SOLAR HEATING THROUGH THE NEXT FEW
HOURS. MODEL SOUNDINGS CONTINUE TO INDICATE CAPE VALUES OF
1000-1500 J/KG WILL DEVELOP DURING THE AFTERNOON. SATELLITE
IMAGERY SHOWS A BATCH OF CLOUDINESS OVER THE WEST SLOPE AND
EASTERN UTAH WHICH SHOULD BE WEAK UPPER IMPULSE THAT IS EXPECTED
TO CROSS OVER NORTHEAST COLORADO DURING THE AFTERNOON. THE
FORECAST PACKAGE DOES NOT APPEAR TO REQUIRE ANY TWEAKING AT THIS
POINT...SO NO UPDATES WILL BE FORTHCOMING.
&&
.AVIATION...NO CHANGES TO PREVIOUS THINKING. STRONG HEATING
THROUGH MIDDAY SHOULD GIVE WAY TO INCREASING CLOUDS THROUGH THE
AFTERNOON AND CEILINGS DROPPING TO ABOUT 6000 FEET AGL WITH
THUNDERSTORMS THAT DEVELOP. GUSTY OUTFLOW WINDS FROM THE MODERATE
RAIN SHOWERS SHOULD BE EXPECTED.
&&
.HYDROLOGY...MID-LEVEL WINDS WILL BE WEAK THIS AFTERNOON...10-15
KNOTS OUT OF THE WEST. SLOW MOVING STORM MOTIONS WILL BE POSSIBLE
WITH SHOWERS CAPABLE OF PRODUCING UP TO AN INCH OF RAIN IN 30-45
MINUTES. IF SHOWERS MOVE OVER BURN SCARS THEN FLOODING WILL BE
POSSIBLE. ON THE PLAINS...LOCALIZED URBAN FLOOD PROBLEMS MAY
DEVELOP FROM RAINFALLS OF ONE-HALF TO ONE INCH IN AN HOUR OR LESS.
&&
.PREV DISCUSSION... /ISSUED 348 AM MDT SAT AUG 3 2013/
SHORT TERM...UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER TEXAS
TODAY AND TONIGHT. A WEST TO SOUTHWEST FLOW ALOFT WILL PREVAIL OVER
COLORADO. A SHORT WAVE CURRENTLY NEAR THE FOUR CORNERS HAS TRIGGERED
THUNDERSTORMS OVER WESTERN COLORADO EARLY THIS MORNING. THIS WAVE
WILL ROTATE AROUND THE RIDGE AND MOVE OVER EASTERN COLORADO TODAY.
AT THE SURFACE...A HIGH PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS
THE UPPER MISSISSIPPI REGION. THIS IS PRODUCING EAST TO SOUTHEAST
WINDS ACROSS NORTHEAST COLORADO AND INCREASING LOW LEVEL MOISTURE.
MID LEVEL MOISTURE WILL ALSO INCREASE. PRECIPITABLE WATER VALUES
WILL RISE TO AROUND 1.25 INCHES OVER THE EASTERN PLAINS WITH
SLIGHTLY LOWER VALUES ALONG THE FRONT RANGE. CAPES WILL CLIMB TO
1000-2000 J/KG TODAY. THIS MOISTURE AND INSTABILITY COMBINED WITH
LIFT FROM THE APPROACHING WAVE WILL RESULT IN SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING.
ENOUGH SHEAR COMBINED WITH THE INSTABILITY MAY PRODUCE SOME SEVERE
STORMS TODAY. GOLF BALL SIZED HAIL...DAMAGING WINDS AND VERY HEAVY
RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS. AN ISOLATED TORNADO OR
TWO WILL BE POSSIBLE DUE TO THE GOOD SHEAR AND LOWER CLOUD BASES
(LCL).
NEARLY EVERY MODEL IS SHOWING AT LEAST SCATTERED CONVECTION THIS
AFTERNOON AND EVENING. ONE THING THE MODELS ARE STRUGGLING WITH IS
THE WESTWARD ADVANCEMENT OF MOISTURE AND LOW CLOUDS. SEEMS THE LOW
CLOUDS ARE FARTHER WEST THAN PREDICTED BY THE MODELS. HIGHS WILL
GREATLY VARY TODAY BECAUSE OF CLOUD COVER. THE NORTHEAST CORNER OF
THE STATE WILL LIKELY BE UNDER LOW CLOUDS THROUGH EARLY AFTERNOON.
THIS WILL LIMIT HEATING AND KEEP HIGHS IN THE 70S. ALONG THE FRONT
RANGE...LOW CLOUDS MAY MAKE A BRIEF VISIT...HOWEVER MID AND HIGH
CLOUDS WILL STREAM OVER THE AREA. THE NUMBER OF BREAKS IN THESE
CLOUDS WILL DETERMINE HOW WARM IT WILL BE. IT WILL BE A WARM START
TO THE DAY SO THINK MID 80S ARE A GOOD BET. THIS SHOULD BE WARM
ENOUGH ALONG WITH THE APPROACHING WAVE TO BREAK THE CAP AND TRIGGER
CONVECTION. WILL GO WITH 40 TO 70 POPS FOR THIS AFTERNOON AND
EVENING.
LONG TERM...CONTINUED MORE OF THE SAME...THE UPPER RIDGE CENTER
STAYS OVER TEXAS SUNDAY THROUGH MONDAY NIGHT...WITH WEST-
SOUTHWESTERLY FLOW ALOFT FOR THE CWA. THE SYNOPTIC SCALE ENERGY
IS BENIGN. THE BOUNDARY LAYER FLOW WILL BE DOMINATED BY THE
USUALLY DIURNAL PATTERNS. THE CROSS SECTIONS CONTINUE TO SHOW
PLENTY OF MID AND UPPER LEVEL MOISTURE THROUGH THE PERIODS. THE
BOUNDARY LAYER DEW POINTS ARE PROGGED IN THE MID 50S TO MID 60S
OVER THE PLAINS SUNDAY...THEY DROP OFF INTO THE MID 40S WEST TO
LOWER 60S EASTERN PLAINS ON MONDAY. PRECIPITABLE WATER VALUES ARE
IN THE 0.75 TO 0.95 INCH RANGE OVER THE WESTERN PLAINS ALL FOUR
PERIODS. THE ONLY DECENT CAPE PROGGED ON THE GFS OR NAM IS OVER
THE SOUTHERN AND EASTERN BORDER AREAS OF THE CWA BOTH DAY LATE
SUNDAY AND LATE DAY MONDAY. THE REST OF THE CWA HAS MEAGER VALUES
UNDER...500 J/KG. THE QPF FIELDS HAVE SOME MEASURABLE RAINFALL
OVER THE CWA...BUT NOT AS MUCH AS TODAY'S PROGGS INDICATE. WILL GO
WITH "CHANCES" IN THE HIGH COUNTRY AND "SLIGHT CHANCES" OUT ON
THE PLAINS. FOR TEMPERATURES...SUNDAY'S HIGHS LOOK ABOUT 1-4 C
WARMER THAN TODAY'S EXPECTED HIGHS. MONDAY'S HIGH ARE CLOSE TO
SUNDAY'S. FOR THE LATER DAYS...TUESDAY THROUGH FRIDAY...MODELS
KEEP SOUTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA MUCH OF THE
TIME. WEDNESDAY STILL LOOKS TO COOL OFF. MOISTURE IS PRETTY DEEP
TUESDAY AND WEDNESDAY.
AVIATION...A MOIST EASTERLY FLOW HAS PUSHED LOW CLOUDS INTO EASTERN
COLORADO. THE LOW CLOUDS ARE FORECASTED TO STAY JUST EAST OF THE
DENVER AIRPORTS...BUT THERE IS ABOUT A 20-30 PERCENT CHANCE OF THEM
MAKING IT TO KDEN AND KBJC. THUNDERSTORMS WILL FORM ACROSS THE AREA
TODAY AND LIKELY AFFECT THE DENVER AIRPORTS BETWEEN 19Z AND 01Z. IF
A THUNDERSTORM MOVES OVER AN AIRPORT...VERY HEAVY RAIN...HAIL AND
STRONG WINDS TO 50 KNOTS WILL BE POSSIBLE. OUTSIDE OF
THUNDERSTORMS...SOUTHEASTERLY WINDS ARE EXPECTED TO PREVAIL MOST OF
THE DAY. A DENVER CYCLONE WILL FORM AND WILL LIKELY BRING NORTHERLY
WINDS TO KBJC AND COULD CAUSE SHIFTING WINDS AT KDEN.
HYDROLOGY...A VERY MOIST AND UNSTABLE AIRMASS WILL BE IN PLACE
TODAY. THIS WILL CAUSE SCATTERED THUNDERSTORMS TO FORM AROUND 18Z
OVER THE HIGHER TERRAIN. THEY WILL THEN SPREAD EASTWARD THROUGH THE
AFTERNOON AND EVENING. VERY HEAVY RAIN AND HAIL WILL OCCUR UNDER THE
STRONGER THUNDERSTORMS WITH RAINFALL RATES UP TO 1 INCH IN 15 TO 20
MINUTES POSSIBLE. STORMS WILL BE MOVING EAST AT AROUND 15 MPH. SINCE
STORMS WILL BE MOVING ALONG WILL NOT ISSUE A FLASH FLOOD
WATCH...THOUGH LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE
STRONGER STORMS.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...DANKERS
LONG TERM....99
AVIATION...DANKERS
Hazardous weather outlook, Aug 3, 9:40 AM MST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1040 AM MDT SAT AUG 3 2013
COZ030>051-041645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1040 AM MDT SAT AUG 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
AS TEMPERATURES WARM THIS AFTERNOON THE MOIST ATMOSPHERE OVER
NORTHEAST COLORADO WILL BECOME INCREASINGLY UNSTABLE.
THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN EARLY IN THE
AFTERNOON AND SPREAD EASTWARD THROUGH THE LATE AFTERNOON AND EARLY
EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH GOLF BALL
SIZE HAIL AND DAMAGING WINDS...MAINLY EAST OF INTERSTATE 25. AN
ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. VERY HEAVY RAIN WILL
ACCOMPANY THE THUNDERSTORMS AND COULD PRODUCE LOCALIZED FLASH
FLOODING...ESPECIALLY OVER THE FOOTHILL BURN SCARS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. THE BEST CHANCE OF STORMS WILL BE OVER THE MOUNTAINS AND
EASTERN PLAINS MOST DAYS...BUT A HIGHER CHANCE OF STORMS AND
POSSIBLY HEAVY RAINFALL MAY DEVELOP ALONG THE FRONT RANGE AND
URBAN CORRIDOR LATE TUESDAY INTO WEDNESDAY. ENOUGH INSTABILITY
WILL BE PRESENT OVER THE EASTERN PLAINS FOR A RISK OF SEVERE
STORMS SUNDAY AND MONDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.
DANKERS/BARJENBRUCH
In the hours before
Special weather statement, Aug 3, 11:53 AM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1253 PM MDT SAT AUG 3 2013
COZ035-031930-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
1253 PM MDT SAT AUG 3 2013
...HEAVY RAIN POSSIBLE NEAR FOUR MILE BURN SCAR...
AT 1251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER CRISMAN...OR 29 MILES NORTHWEST OF
DENVER...THE STORM WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NEDERLAND...SALINA...CRISMAN...GOLD HILL...WALLSTREET...SUMMERVILLE
AND SUNSHINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY DEVELOP WITH THIS STORM AND IMPACT THE FOUR
MILE BURN AREA...AND POSSIBLY LEAD TO FLASH FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3996 10549 4006 10546 4009 10533 3996 10537
TIME...MOT...LOC 1851Z 240DEG 48KT 4003 10536
COOPER
Event by event
16 hail, 7 tornado, 6 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Tornado, Morgan
- When
- August 3, 1:00 PM MST to 1:03 PM MST
- Where
- Morgan County, 1.48 mi NNE of Ft Morgan
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 40.270, -103.790
A tornado touched down briefly in an open field. No damage was reported.
Hail, Weld
- When
- August 3, 1:32 PM MST
- Where
- Weld County, 0.52 mi W of Nunn
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.700, -104.780
Hail, Larimer
- When
- August 3, 1:45 PM MST
- Where
- Larimer County, 2.32 mi SSE of Buckeye
- Measured
- 4 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.770, -105.100
Very large hail caused extensive damage to homes, automobiles and trees and crops.
Hail, Larimer
- When
- August 3, 1:55 PM MST
- Where
- Larimer County, 2.32 mi NNE of Buckeye
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.830, -105.100
Hail, Larimer
- When
- August 3, 2:07 PM MST
- Where
- Larimer County, 2.95 mi NE of Wellington
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.730, -104.960
Hail, Larimer
- When
- August 3, 2:17 PM MST
- Where
- Larimer County, 1.05 mi E of Wellington
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.700, -104.980
Hail, Weld
- When
- August 3, 2:20 PM MST
- Where
- Weld County, 2.1 mi W of Pierce
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.630, -104.790
Hail, Larimer
- When
- August 3, 2:21 PM MST
- Where
- Larimer County, Wellington
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.700, -105.000
Hail, Weld
- When
- August 3, 2:21 PM MST
- Where
- Weld County, 9.07 mi WSW of Nunn
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.650, -104.930
Tornado, Washington
- When
- August 3, 2:37 PM MST
- Where
- Washington County, 8.29 mi S of Last Chance
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 39.610, -103.580
A tornado touched down briefly in an open field. No damage was reported.
Hail, Weld
- When
- August 3, 2:41 PM MST
- Where
- Weld County, 1.72 mi WNW of Ault
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.590, -104.750
Flash Flood, Washington
- When
- August 3, 2:49 PM MST to 6:00 PM MST
- Where
- Washington County, 12.27 mi SSW of Last Chance to 11.67 mi SSW of Lst Chnce Chenoweth
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 39.570, -103.680
Heavy rain producing thunderstorms caused extensive flooding of creeks and fields. Numerous dirt roads were damaged or washed out completely.
Tornado, Lincoln
- When
- August 3, 3:07 PM MST
- Where
- Lincoln County, 7.6 mi N of Genoa
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 39.390, -103.500
A tornado touched down briefly in an open field. No damage was reported.
Hail, Weld
- When
- August 3, 3:16 PM MST
- Where
- Weld County, 2.32 mi SSW of Windsor
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.440, -104.900
Tornado, Weld
- When
- August 3, 3:17 PM MST
- Where
- Weld County, 1.48 mi SSE of Gates
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.480, -104.740
A tornado touched down briefly. Some damage was reported.
Hail, Weld
- When
- August 3, 3:21 PM MST
- Where
- Weld County, 0.53 mi W of Windsor
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.470, -104.890
Hail, Larimer
- When
- August 3, 3:25 PM MST
- Where
- Larimer County, 2.6 mi NE of Timnath
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.560, -104.950
Tornado, Weld
- When
- August 3, 3:29 PM MST
- Where
- Weld County, 4.28 mi NNE of Johnstown
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 40.390, -104.830
A tornado touched down briefly in an open field. No damage was reported.
Hail, Weld
- When
- August 3, 3:30 PM MST
- Where
- Weld County, 2.14 mi NNE of Eaton Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.550, -104.640
Hail, Weld
- When
- August 3, 3:43 PM MST
- Where
- Weld County, 3.16 mi W of Greeley
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.420, -104.740
Hail, Weld
- When
- August 3, 3:48 PM MST
- Where
- Weld County, 4.44 mi SSE of Bruce
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.420, -104.820
Hail, Weld
- When
- August 3, 3:53 PM MST
- Where
- Weld County, 4.21 mi W of Greeley
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.420, -104.760
Flash Flood, Weld
- When
- August 3, 4:00 PM MST to 5:30 PM MST
- Where
- Weld County, 3.81 mi NW of Windsor to 3.16 mi ESE of Eaton Arpt
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 40.510, -104.930
Torrential rain and hail produced flash flooding in and around Greeley and Windsor. The storm produced widespread flooding and inundated crops, county roads and city streets. Numerous roadways were closed due to flood waters. One woman had to be rescued when she was trapped in her vehicle by 3 ft of rushing water. Several homes and basements were flooded when nearby ditches overflowed.
Thunderstorm Wind, Weld
- When
- August 3, 4:03 PM MST
- Where
- Weld County, 1.05 mi W of Evans
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 40.380, -104.700
Thunderstorm winds snapped large tree branches, up to 12 inches in diameter.
Tornado, Weld
- When
- August 3, 4:24 PM MST
- Where
- Weld County, 3.19 mi NNW of Keenesburg
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Amateur Radio
- Coordinates
- 40.140, -104.550
A tornado touched down briefly in an open field. No damage was reported.
Tornado, Weld
- When
- August 3, 4:40 PM MST
- Where
- Weld County, 0.06 mi NNW of Erie
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 40.051, -105.051
A tornado touched down briefly but did no damage.
Thunderstorm Wind, Weld
- When
- August 3, 4:47 PM MST
- Where
- Weld County, 2.07 mi S of Erie
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.020, -105.050
Thunderstorm Wind, Weld
- When
- August 3, 4:55 PM MST
- Where
- Weld County, 1.38 mi S of Erie
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.030, -105.050
A velodrome under construction was heavily damaged by heavy rain and high winds. The wind toppled the eastern third of the 250-meter cycling track. Bolts measuring one-half-inch thick by 7 1/2 inches in length were ripped out of concrete footers while 16-inch-wide trusses, collapsed under the force of the wind. In town, heavy rain, around 2.5 inches in less than one hour, caused extensive street flooding. The intense wind also downed trees which resulted in localized power outages. In addition, an empty semi-trailer was blown on its side.
Thunderstorm Wind, Broomfield
- When
- August 3, 5:09 PM MST
- Where
- Broomfield County, 6.09 mi NE of Broomfield
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.990, -105.000
Thunderstorm Wind, Adams
- When
- August 3, 5:09 PM MST
- Where
- Adams County, 6.24 mi N of Northglenn
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.990, -104.980
Flash Flood, Arapahoe
- When
- August 3, 6:54 PM MST to 9:45 PM MST
- Where
- Arapahoe County, 3 mi ENE of (Bkf)buckley Air Force Base to 4.36 mi NE of (Bkf)buckley Air Force Base
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 39.720, -104.700
Road closures were set up in both directions on both Picadilly Road and Gun Club Road, just north of Buckley AFB. A man had to be rescued when his car was trapped in flood waters at the intersection of 6th Ave. and Picadilly Road. Flash Flooding was also observed at the junction of E-470 and I-70 with water running over the road.
Thunderstorm Wind, Arapahoe
- When
- August 3, 6:55 PM MST
- Where
- Arapahoe County, (Bkf)buckley Air Force Base
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.700, -104.750
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Tennessee, August 3, 2013$100,000 · 2 events
- Hail and Damaging Winds in South Dakota, August 3, 2013$82,000 · 1.5 in hail · 5 events
- Flash Flood and Heavy Rain in Kentucky, August 3, 2013$50,000 · 2 events
- Hail and Damaging Winds in Wyoming, August 3 to 4, 2013$25,000 · 1 in hail · 6 events
- Damaging Winds in Nebraska, August 3, 2013$25,000 · 52 kt wind · 3 events
- Tornado and Flash Flood in Montana, August 3, 2013EF0 · 19 events
- Flash Flooding and Heavy Rain in Kansas, August 3 to 4, 201311 events
- Hail and Damaging Winds in Montana, August 3, 20132.5 in hail · 11 events
- Lightning Strike in Florida, August 3, 20131 injured · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 3, 20135 events
- Flash Flooding and Hail in New Mexico, August 3, 2013$5,000 · 0.88 in hail · 5 events
- Hail in Wyoming, August 3, 2013$10,000 · 1.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459937, 459900, 459908, 459909, 459910, 459911, 459912, 459913, 459914, 459929, 459915, 473887, 459930, 459916, 459932, 459917, 459918, 459931, 459919, 459920, 459921, 459922, 477954, 459933, 459934, 476156, 459940, 459935, 459936, 459939, 477957, 459938.